Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 95, NWS Louisville, KY

March 2, 20125 counties in Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 4:15 PM EST for 5 counties in Kentucky; Harrison County, Indiana. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 4:15 PM EST (21:15 UTC)
Expired
Mar 2, 2012, 4:45 PM EST
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 4:21 PM ESTHAIL 0.5Fort Knox, KY
Mar 2, 4:28 PM ESTHAIL 1.75Shepherdsville, KY
Mar 2, 4:33 PM ESTHAIL 1.755 E Shepherdsville, KY
Mar 2, 4:35 PM ESTHAIL 1.75Mount Washington, KY
Mar 2, 4:40 PM ESTHAIL 2.5Mount Washington, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:02 PM ESTTornado Watch PDSSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WUUS53 KLMK 022115
SVRLMK
INC061-KYC029-093-111-163-215-022145-
/O.NEW.KLMK.SV.W.0095.120302T2115Z-120302T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 445 PM EST

* AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM BUENA VISTA TO
  GRAHAMTON...MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  THE SOUTHERN HALF OF LOUISVILLE...
  VALLEY STATION...
  OKOLONA...
  FERN CREEK...
  FAIRDALE...
  HIGHVIEW...
  HUNTERS HOLLOW AND HEBRON ESTATES...

THIS STORM MAY PRODUCE A TORNADO AT ANY MOMENT! SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3823 8541 3800 8545 3785 8613 3806 8605
TIME...MOT...LOC 2114Z 255DEG 56KT 3805 8596 3788 8602
WIND...HAIL 70MPH 1.75IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:14 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 2, 3:14 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EST FRI MAR 02 2012

.Short Term (This Afternoon - Tomorrow)...
Updated at 312 PM EST Mar 2 2012

...Severe Weather Outbreak Threat continues in the Ohio Valley this
Afternoon and Evening with PDS Tornado Watch 58 in effect until 9 PM
EST/8 PM CST...

The warm front pushed through the forecast area earlier this
morning, raising temperatures into the 70s. The center of surface
low pressure is located in eastern IL/western IN. The pressure
gradient has strengthened substantially, pushing southerly gradient
wind gusts in excess of 40 mph. Expect this to continue ahead of the
cold front until that frontal boundary moves through.

The environment continues to destabilize as the surface low edges
closer. Latest SBCAPE from SPC mesoscale analysis page indicates
2500 J/kg placed squarely across the forecast area. Additionally,
the environment is strongly sheared, with 0-3km SR helicity over 400
m2/s2. Deep moisture is somewhat limited, but this will help support
discrete cells. As a result, anything that develops will quickly go
severe. This is evident across southern IN at this time. Significant
tornadoes are possible with this activity.

The potential remains for a squall line to develop along the cold
front, which will move through the area later this afternoon and
early this evening. Damaging winds will be the main threat, but
there will also be the lingering QLCS tornado threat, mainly
associated with bowing segments and line breaks, as well as the
possible embedded supercell.

From late evening onward storms should come to an end, with much
cooler air filtering in. Overnight lows will dip into the mid/upper
30s. Expect a dry day Saturday, with temperatures only ranging from
the mid 40s across the north to low 50s across the south.

.Long Term (Saturday Night through Friday)...
Updated at 312 PM EST Mar 2 2012

This section is largely unchanged from the previous forecast. Only
subtle changes were made.

Saturday Night - Monday...

Amplified trough axis will slide over the region Saturday night,
bringing increasing low level cloud cover, especially across the
northern portions of the CWA. Temperatures will likely drop into the
upper 20s and lower 30s. Mid level pattern will transition to a
northwest flow scenario as trough axis scoots east through Sunday.
With steepening low and mid level lapse rates and increasing depth
of moisture, expect to see scattered rain or snow showers during the
morning hours on Sunday along and north of I 64. Further south
should be just rain showers. Surface temperatures will likely warm
to the lower 40s north, upper 40s south by midday with any snow
shower chances changing to rain. Not expecting any accumulation in
the morning due to warm surfaces.

Sunday night and the first half of Monday could be interesting as
some of the forecast models indicate a strong wave and its
associated surface reflection (clipper) sliding across the Ohio
Valley. Precipitation would likely begin as rain or a rain/snow mix
and transition to all snow through Sunday evening. At this point,
not expecting much in the way of impacts from this system but it
will be one to keep an eye on as some models are quite robust with
QPF. Best chance at this point is along and north of I-64 through
midday Monday. Lows Sunday night will be in the 28-33 degree range
with Monday highs in the low and mid 40s.

Monday Night - Friday...

Weather will turn quite nice through mid week as upper level ridging
and surface high pressure dominate. Expect mostly clear skies with
temperatures warming to the mid and upper 50s by Tuesday. Wednesday
and Thursday will likely see the mercury in the 60s. Lows in the 25
to 30 degree range Monday night will warm to the upper 30s to around
40 Tuesday night and into the mid 40s Wednesday night. A frontal
boundary looks to set up along baroclinic zone from the Great Lakes
to the southern Plains on Thursday. Showers and thunderstorms should
stay mostly north and west of the CWA, however will mention at least
a small chance of precipitation along northwestern CWA Thursday
afternoon. Greater chances will occur Thursday night and through
Friday as a cold front swings through the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Updated at 1200 pm EST Mar 2 2012

Well...the WAA precipitation is coming to an end...with the warm
front north of SDF but not through LEX yet. For the next couple of
hours we will wait for storms to develop in the warm se tor and the
nasty storms over SE MO and Srn IL to progress east into a line this
evening.

South winds will increase with the passage of the warm front, with
gusts close to 30 kt expected this afternoon.

The atmosphere is becoming primed...with soundings showing LIS of -7
to -9...CAPES around 2000 J/KG and 500 mb jet moving in increase SRH
into the highest categories.  For now will put in storms based on
the latest WRF model and adjust as necessary  Airport personnel
should be prepared for possible tornado warnings between 20-02z.
Will include TEMPO groups for a 3-hr window, but expect it to
actually last an hour or less. While it will probably go down to IFR
at the height of the storm, expect that to last only a few minutes
so it is better covered with MVFR.

West winds will stay up for a couple hours after the evening fropa,
but should decouple around midnight. The 24-30 hr period at SDF does
include stronger winds and gusts as mixing resumes mid-morning
Saturday.

After the evening fropa the storms will exit to the east, giving way
to west winds and unrestricted ceiling/vis.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RAS/AL/MJP
Long Term........BJS/MJP
Aviation.........JDG
Hazardous weather outlook, Mar 2, 11:29 AM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 AM EST FRI MAR 2 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1129 AM EST FRI MAR 2 2012 /1029 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF TODAY AND TONIGHT.

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO
VALLEY THIS AFTERNOON AND EVENING...

A COLD FRONT WILL QUICKLY APPROACH FROM THE WEST THIS AFTERNOON AS
A STRONG LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND MOVE TOWARDS
OHIO. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD
FRONT...AND QUICKLY MOVE INTO CENTRAL KENTUCKY AND SOUTH-CENTRAL
INDIANA THIS AFTERNOON. BEST TIMING OF THESE STORMS WILL BE AFTER
2 OR 3 PM EST OVER WEST-CENTRAL KENTUCKY AND SOUTHWEST
INDIANA...AROUND THE 3 TO 5 PM EST NEAR THE I-65 CORRIDOR...AND
LASTING THROUGH ROUGHLY 8 OR 9PM EST ACROSS THE SOUTHERN BLUEGRASS
REGION.

ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THIS COLD FRONT WILL
LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS LIKELY. IN
ADDITION...SOME TORNADOES WILL BE POSSIBLE...WITH THE POSSIBILITY
OF A FEW TORNADOES BECOMING VERY STRONG AND LONG-LIVED. SEVERE
WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK AREA...BUT THE
GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND SOUTH OF THE
BLUEGRASS PARKWAY.

A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS EVENING.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SQUALL LINE...BUT
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON
SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR.
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF
THE I-64 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXTREMELY NECESSARY THIS AFTERNOON AND EVENING TO
REPORT INSTANCES OF LARGE HAIL...WIND DAMAGE AND OF COURSE FUNNEL
CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE
OR LOCAL MEDIA AND LAW ENFORCEMENT.

AL

In the hours before

Local storm report, Mar 2, 4:05 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             HARTFORD                37.45N  86.89W
03/02/2012  E1.00 INCH       OHIO               KY   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED.

&&

EVENT NUMBER LMK1200215

MRC
Local storm report, Mar 2, 4:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M0.88 INCH       MEADE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200216

SZAPPANOS
Local storm report, Mar 2, 4:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     3 E HARTFORD            37.45N  86.84W
03/02/2012  M80 MPH          OHIO               KY   MESONET

&&

EVENT NUMBER LMK1200217

MRC
Local storm report, Mar 2, 4:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M1.25 INCH       MEADE              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200218

SZAPPANOS
Local storm report, Mar 2, 4:11 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             SELLERSBURG             38.39N  85.76W
03/02/2012  M1.00 INCH       CLARK              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200219

SZAPPANOS
Local storm report, Mar 2, 4:14 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HAIL             5 S BURKESVILLE         36.72N  85.37W
03/02/2012  E0.70 INCH       CUMBERLAND         KY   TRAINED SPOTTER

0855 AM     HAIL             BIG SPRING              37.80N  86.17W
03/02/2012  E0.70 INCH       BRECKINRIDGE       KY   TRAINED SPOTTER

0927 AM     HAIL             OKOLONA                 38.14N  85.69W
03/02/2012  E0.88 INCH       JEFFERSON          KY   TRAINED SPOTTER

0937 AM     HAIL             HUNTINGBURG             38.30N  86.96W
03/02/2012  E0.88 INCH       DUBOIS             IN   EMERGENCY MNGR

0938 AM     HAIL             JEFFERSONTOWN           38.21N  85.57W
03/02/2012  E0.70 INCH       JEFFERSON          KY   NWS EMPLOYEE

            DIME SIZE HAIL COVERING THE GROUND

0946 AM     HAIL             JASPER                  38.39N  86.94W
03/02/2012  E0.70 INCH       DUBOIS             IN   EMERGENCY MNGR

1011 AM     HAIL             ECKERTY                 38.32N  86.62W
03/02/2012  E0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

1011 AM     HAIL             TASWELL                 38.33N  86.57W
03/02/2012  E0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0207 PM     HAIL             HOLLAND                 38.25N  87.04W
03/02/2012  E0.88 INCH       DUBOIS             IN   TRAINED SPOTTER

0208 PM     HAIL             HUNTINGBURG             38.30N  86.96W
03/02/2012  E1.00 INCH       DUBOIS             IN   TRAINED SPOTTER

0215 PM     HAIL             BIRDSEYE                38.31N  86.70W
03/02/2012  E1.00 INCH       DUBOIS             IN   TRAINED SPOTTER

0223 PM     HAIL             IRELAND                 38.42N  87.00W
03/02/2012  E1.00 INCH       DUBOIS             IN   AMATEUR RADIO

0223 PM     HAIL             BIRDSEYE                38.31N  86.70W
03/02/2012  E2.00 INCH       DUBOIS             IN   TRAINED SPOTTER

            TWO INCH HAIL COVERING THE GROUND

0227 PM     HAIL             TASWELL                 38.33N  86.57W
03/02/2012  E1.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0228 PM     HAIL             ENGLISH                 38.33N  86.46W
03/02/2012  M0.88 INCH       CRAWFORD           IN   TRAINED SPOTTER

0236 PM     HAIL             ENGLISH                 38.33N  86.46W
03/02/2012  M1.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0240 PM     HAIL             ST. ANTHONY             38.32N  86.83W
03/02/2012  M1.75 INCH       DUBOIS             IN   TRAINED SPOTTER

0241 PM     FUNNEL CLOUD     2 S MARENGO             38.34N  86.34W
03/02/2012                   CRAWFORD           IN   TRAINED SPOTTER

0243 PM     HAIL             CELESTINE               38.38N  86.78W
03/02/2012  E1.75 INCH       DUBOIS             IN   TRAINED SPOTTER

0252 PM     HAIL             VALEENE                 38.43N  86.40W
03/02/2012  E1.75 INCH       ORANGE             IN   EMERGENCY MNGR

0254 PM     TORNADO          2 N PALMYRA             38.44N  86.11W
03/02/2012                   WASHINGTON         IN   TRAINED SPOTTER

            REPORTED ON THE GROUND AND MOVING NORTHEAST.

0300 PM     TORNADO          1 N NEW PEKIN           38.52N  86.02W
03/02/2012                   WASHINGTON         IN   TRAINED SPOTTER

            JUST NORTH OF NEW PEKIN.

0302 PM     TSTM WND DMG     NEW PEKIN               38.50N  86.02W
03/02/2012                   WASHINGTON         IN   TRAINED SPOTTER

            DAMAGE REPORTED ACORSS THE AREA..

0303 PM     TSTM WND GST     NEW PEKIN               38.50N  86.02W
03/02/2012  E100 MPH         WASHINGTON         IN   TRAINED SPOTTER

            AT EAST WASHINGTON ELEMENTARY SCHOOL

0303 PM     TORNADO          NEW PEKIN               38.50N  86.02W
03/02/2012                   WASHINGTON         IN   TRAINED SPOTTER

            INJURIES IN TOWN

0306 PM     TORNADO          DAISY HILL              38.50N  85.93W
03/02/2012                   WASHINGTON         IN   TRAINED SPOTTER

            REPORTED ON THE GROUND.

0310 PM     FUNNEL CLOUD     HENRYVILLE              38.53N  85.77W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

0311 PM     TORNADO          2 W SELLERSBURG         38.39N  85.79W
03/02/2012                   CLARK              IN   LAW ENFORCEMENT

            TORNADO ON THE GROUND WEST OF SELLERSBURG.

0311 PM     TORNADO          4 W HENRYVILLE          38.53N  85.84W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

0314 PM     TORNADO          HENRYVILLE              38.53N  85.77W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

            SIGNIFICANT DAMAGE

0318 PM     TORNADO          HENRYVILLE              38.53N  85.77W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

0320 PM     TORNADO          NABB                    38.61N  85.63W
03/02/2012                   SCOTT              IN   TRAINED SPOTTER

0320 PM     HAIL             FREDERICKSBURG          38.43N  86.19W
03/02/2012  M2.00 INCH       WASHINGTON         IN   TRAINED SPOTTER

0323 PM     HAIL             NEW PEKIN               38.50N  86.02W
03/02/2012  M2.75 INCH       WASHINGTON         IN   TRAINED SPOTTER

0325 PM     TORNADO          MARYSVILLE              38.58N  85.65W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

            REPORTED ON THE GROUND.

0328 PM     HAIL             NEW PEKIN               38.50N  86.02W
03/02/2012  M1.75 INCH       WASHINGTON         IN   TRAINED SPOTTER

0334 PM     HAIL             2 W ENGLISH             38.33N  86.50W
03/02/2012  M0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0336 PM     HAIL             1 N HANOVER             38.73N  85.47W
03/02/2012  M1.75 INCH       JEFFERSON          IN   TRAINED SPOTTER

0340 PM     TORNADO          MILTON                  38.71N  85.37W
03/02/2012                   TRIMBLE            KY   LAW ENFORCEMENT

0341 PM     TORNADO          OTISCO                  38.53N  85.67W
03/02/2012                   CLARK              IN   TRAINED SPOTTER

0342 PM     HAIL             CURBY                   38.24N  86.38W
03/02/2012  M1.00 INCH       CRAWFORD           IN   TRAINED SPOTTER

            60 MPH WINDS

0343 PM     HAIL             LEAVENWORTH             38.20N  86.35W
03/02/2012  M0.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0343 PM     FUNNEL CLOUD     HAWESVILLE              37.90N  86.76W
03/02/2012                   PERRY              KY   TRAINED SPOTTER

0344 PM     HAIL             HAWESVILLE              37.90N  86.76W
03/02/2012  M0.75 INCH       PERRY              KY   TRAINED SPOTTER

0345 PM     TSTM WND DMG     MARYSVILLE              38.58N  85.65W
03/02/2012                   CLARK              IN   NEWSPAPER

            DAMAGE REPORTED..

0346 PM     TORNADO          MILTON                  38.71N  85.37W
03/02/2012                   TRIMBLE            KY   TRAINED SPOTTER

            FIRE DEPARTMENT DAMAGED.

0347 PM     TORNADO          BORDEN                  38.47N  85.95W
03/02/2012                   CLARK              IN   EMERGENCY MNGR

            BORDEN HIGH SCHOOL WAS DAMAGED.

0352 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M0.88 INCH       MEADE              KY   TRAINED SPOTTER

0358 PM     HAIL             GREENVILLE              38.37N  85.98W
03/02/2012  E1.00 INCH       FLOYD              IN   AMATEUR RADIO

            PEKIN ROAD AND HIGHWAY 150.

0400 PM     HAIL             HARTFORD                37.45N  86.89W
03/02/2012  E1.00 INCH       OHIO               KY   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED.

0405 PM     TSTM WND GST     3 E HARTFORD            37.45N  86.84W
03/02/2012  M80 MPH          OHIO               KY   MESONET

0409 PM     HAIL             DOE VALLEY              38.00N  86.10W
03/02/2012  M1.25 INCH       MEADE              KY   TRAINED SPOTTER

0409 PM     HAIL             SELLERSBURG             38.39N  85.76W
03/02/2012  M1.00 INCH       CLARK              IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200167 LMK1200168 LMK1200169 LMK1200171 LMK1200170
LMK1200172 LMK1200173 LMK1200174 LMK1200175 LMK1200176 LMK1200177
LMK1200178 LMK1200181 LMK1200179 LMK1200180 LMK1200182 LMK1200183
LMK1200184 LMK1200185 LMK1200186 LMK1200187 LMK1200188 LMK1200189
LMK1200191 LMK1200194 LMK1200190 LMK1200192 LMK1200193 LMK1200195
LMK1200200 LMK1200196 LMK1200197 LMK1200201 LMK1200203 LMK1200198
LMK1200199 LMK1200202 LMK1200204 LMK1200205 LMK1200206 LMK1200208
LMK1200207 LMK1200209 LMK1200210 LMK1200211 LMK1200212 LMK1200213
LMK1200216 LMK1200214 LMK1200215 LMK1200217 LMK1200218 LMK1200219

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:50 AM ESTSpecial Weather StatementLMKOhio25 min
Mar 2, 4:08 AM ESTSpecial Weather StatementLMKEdmonson37 min
Mar 2, 4:24 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart, Warren36 min
Mar 2, 4:45 AM ESTSpecial Weather StatementLMKLarue30 min
Mar 2, 4:49 AM ESTSpecial Weather StatementLMKHancock26 min
Mar 2, 5:17 AM ESTSpecial Weather StatementLMKMarion, Taylor28 min
Mar 2, 5:34 AM ESTSevere Thunderstorm WarningLMKMeade26 min
Mar 2, 5:56 AM ESTSpecial Weather StatementLMKJefferson, Meade64 min
Mar 2, 6:07 AM ESTSpecial Weather StatementLMKBoyle, Garrard23 min
Mar 2, 6:40 AM ESTSpecial Weather StatementLMKGarrard, Madison35 min
Mar 2, 7:34 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio26 min
Mar 2, 7:41 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren22 min
Mar 2, 8:03 AM ESTSpecial Weather StatementLMKCumberland, Monroe27 min
Mar 2, 8:08 AM ESTSpecial Weather StatementLMKButler, Grayson22 min
Mar 2, 8:15 AM ESTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Mar 2, 8:25 AM ESTSpecial Weather StatementLMKClinton, Cumberland35 min
Mar 2, 8:36 AM ESTSpecial Weather StatementLMKGrayson24 min
Mar 2, 8:38 AM ESTSpecial Weather StatementLMKJefferson, Oldham22 min
Mar 2, 8:52 AM ESTSpecial Weather StatementLMKBullitt, Hardin23 min
Mar 2, 8:53 AM ESTSpecial Weather StatementLMKRussell37 min
Mar 2, 9:02 AM ESTSpecial Weather StatementLMKHenry28 min
Mar 2, 9:09 AM ESTSpecial Weather StatementLMKFranklin36 min
Mar 2, 9:24 AM ESTSevere Thunderstorm WarningLMKJefferson26 min
Mar 2, 9:29 AM ESTSpecial Weather StatementLMKHancock31 min
Mar 2, 9:46 AM ESTSpecial Weather StatementLMKOldham29 min
Mar 2, 3:06 PM ESTTornado Warning EmergencyLMKTrimble39 min
Mar 2, 3:19 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock26 min
Mar 2, 3:25 PM ESTSevere Thunderstorm WarningLMKMeade35 min
Mar 2, 3:26 PM ESTTornado WarningLMKBreckinridge, Hancock34 min
Mar 2, 3:33 PM ESTTornado WarningLMKBreckinridge, Hancock27 min
Mar 2, 3:39 PM ESTTornado Warning EmergencyLMKTrimble36 min
Mar 2, 3:50 PM ESTSpecial Weather StatementLMKBreckinridge, Meade25 min
Mar 2, 3:50 PM ESTTornado WarningLMKGrayson, Ohio25 min
Mar 2, 3:51 PM ESTTornado WarningLMKHenry, Oldham, Trimble24 min
Mar 2, 3:53 PM ESTTornado WarningLMKBreckinridge, Bullitt, Hardin, Meade22 min
Mar 2, 3:56 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio19 min
Mar 2, 4:02 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin28 min
Mar 2, 4:07 PM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington23 min
Mar 2, 4:07 PM ESTTornado WarningLMKHenry23 min
Mar 2, 4:10 PM ESTSevere Thunderstorm WarningLMKJefferson, Oldham35 min
Mar 2, 4:11 PM ESTTornado WarningLMKBreckinridge, Grayson, Hardin, Ohio34 min
Mar 2, 4:20 PM ESTTornado WarningLMKBullitt, Hardin, Jefferson25 min
Mar 2, 4:27 PM ESTFlash Flood WarningLMKTrimble3 hr
Mar 2, 4:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more33 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer30 min
Mar 2, 4:32 PM ESTSevere Thunderstorm WarningLMKHenry28 min
Mar 2, 4:34 PM ESTTornado WarningLMKBullitt, Shelby, Spencer26 min
Mar 2, 4:37 PM ESTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren23 min
Mar 2, 4:38 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren37 min
Mar 2, 4:39 PM ESTTornado WarningLMKFayette, Jessamine, Woodford21 min
Mar 2, 4:41 PM ESTTornado WarningLMKButler, Logan, Warren34 min
Mar 2, 4:42 PM ESTTornado WarningLMKGarrard, Madison33 min
Mar 2, 4:43 PM ESTTornado WarningLMKHardin, Larue32 min
Mar 2, 4:44 PM ESTTornado WarningLMKAllen, Logan, Simpson, Warren46 min
Mar 2, 4:46 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Mar 2, 4:53 PM ESTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford22 min
Mar 2, 4:59 PM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas16 min
Mar 2, 5:04 PM ESTTornado WarningLMKClark, Madison11 min
Mar 2, 5:04 PM ESTTornado WarningLMKLogan, Warren26 min
Mar 2, 5:04 PM ESTTornado WarningLMKMarion, Nelson, Washington26 min
Mar 2, 5:09 PM ESTTornado WarningLMKButler, Edmonson, Hart, Warren36 min
Mar 2, 5:10 PM ESTTornado WarningLMKMarion, Taylor35 min
Mar 2, 5:11 PM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 2, 5:13 PM ESTTornado WarningLMKAllen, Barren, Metcalfe, Warren32 min
Mar 2, 5:14 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more31 min
Mar 2, 5:18 PM ESTSevere Thunderstorm WarningLMKClark, Madison12 min
Mar 2, 5:24 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Logan, Simpson, Warren36 min
Mar 2, 5:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington33 min
Mar 2, 5:33 PM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Nicholas, Scott27 min
Mar 2, 5:33 PM ESTTornado WarningLMKAllen, Barren, Simpson, Warren27 min
Mar 2, 5:35 PM ESTTornado WarningLMKBoyle, Garrard, Lincoln, Madison25 min
Mar 2, 5:36 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor9 min
Mar 2, 5:37 PM ESTTornado WarningLMKAdair, Barren, Green, Metcalfe23 min
Mar 2, 5:40 PM ESTTornado WarningLMKGreen, Hart, Taylor35 min
Mar 2, 5:45 PM ESTTornado WarningLMKBourbon, Nicholas15 min
Mar 2, 5:45 PM ESTTornado WarningLMKBarren19 min
Mar 2, 5:49 PM ESTTornado WarningLMKClark, Garrard, Madison26 min
Mar 2, 5:53 PM ESTSevere Thunderstorm WarningLMKLarue, Marion, Washington37 min
Mar 2, 5:56 PM ESTTornado WarningLMKAdair, Casey, Metcalfe, Russell34 min
Mar 2, 5:58 PM ESTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe, Taylor32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.